Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Does Bystolic and Metformin causes mood changes and joint pains?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 947 Questions
Hello, I am taking bystolic 20 mg and I do have mood changes and sleeplessness. I also take metformin 500 mg. Could these medication interact with each other? I am tried and my joints hurt. I did not have these pains until I started taking the meds.
Posted Fri, 7 Mar 2014 in Medicines and Side Effects
Answered by Dr. Manisha Gopal 55 minutes later
Brief Answer: Preffrably change the drugs Detailed Answer: hello and welcome to HCM! i have read your question carefully and see that you are on bystolic and metformin. You have complaints of mood changes, joint pains etc since you started them. I can say form my clinical experience that - 1: nevibilol ( bystloic ) is safer than other beta blocker , but then also it has a potnetial to cause depression ( mood changes), leathgy, dizziness etc. 2. metformin has significant gastric side effects and can also lead to acidosis- irritability etc. When both are taken together, there can be increased episodes of hypogylecemia, and other above mentioned side effects. So, overall- from the time you have started on this combination, you have many adverse effects ( highly related to the drugs). Had I been at your place, I would have gone to my doctor again and discussed these points and got them change preffrably. Hope the reply is useful Feel free to ask more questions for clarifictaion if you are satisfied, kindly rate the answer and close the question Dr. Manisha Gopal MD psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor